Is Vaginal discharge years after hysterectomy related to no HRT?
(Part 1 of 3)
6 yrs. ago I had a TLH/Laparoscopically Assisted Vaginal Hysterectomy with Bilateral Salpingo-oophorectomy. I was 45 years old. I had not started menopause. The decision to have this procedure was agreed upon between myself & the gynecologist, due to a cyst found in my uterus during my annual pap smear. I was not experiencing any pain, but my periods did seem a bit heavy at times, no other complaints. Also considered was family history. My mother passed away, at the age of 68, from ovarian cancer 6 yrs after a partial hysterectomy. Her periods were painful & heavy. Before my mothers passing, my sister had an abdominal hysterectomy with the removal of one ovary, due to painful heavy periods and ovarian fibroids. Since my mothers passing, my sister had the other ovary removed, as well.
At the time of surgery I was prescribed the Climara patch to be used short term, to help with the surgical onset of menopause. A couple weeks after my surgery I became very emotional & could not stop crying. I went to see my gynecologist. I was prescribed an antidepressant & she escorted me out the back door (at my request) because I could not stop crying. I was very embarrassed. I became turned off to my gynecologist, when she didn’t follow-up with me after that last visit. I was in such a bad way emotionally. A phone call from her or her staff would have been nice. Maybe she was thinking she would check up with me at my next visit. However, I didn’t schedule one, since she escorted me out the back door.
I can’t remember how long it took for me to start feeling better after starting the antidepressant. I did feel a little better in the way that the uncontrollable crying had ceased. I'm not convinced it was due to the antidepressant. It may have been my body and/or mind calming down on its own. I took the antidepressants for about 6 months on and off. I didn’t notice much of a difference in how I felt whether I took them or not.
Excessive vaginal discharge is not normally an abnormality caused by HRT. More commonly it may be sign of vaginitis. I recommend that you be evaluated by your gynecologist or family practice doctor. Best regards,
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.